MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD AUTOSHIELD DUO SAFETY PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD AUTOSHIELD DUO SAFETY PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305115
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The initial reporter also notified the fda on 23 march, 2020.Medwatch report # (b)(4).Report source other: medwatch report.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd autoshield¿ duo safety pen needle penetrated through the shield and caused a needlestick injury to the nurse.This occurred during use.The following information was provided by the initial reporter: material no:305115 batch no: 7285614 it was reported that a nurse was stuck with a needle.Verbatim: nurse administered subcutaneous medication and re-capped the needle utilizing the scoop method.The nurse then proceeded to push on the needle cap to firmly secure it to the needle hub and did not realize that the needle had penetrated the cap, which resulted in a needle stick to the nurse.
 
Additional Manufacturer Narrative
The following fields have been updated with corrections: b.3.Date of event: (b)(6) 2020.G.4.Date received by manufacturer: 2020-09-10.H.6.Investigation: a device history record review was completed for provided material number 305115 and lot number 7285614.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, six recreation photos were submitted for evaluation by our quality team.The customer recreated the symptom with another sample.The photos show a needle going through the plastic shield at about 45 degrees.The reported defect was induced when recapping the needle assembly which should not be done.
 
Event or Problem Description
It was reported that bd autoshield¿ duo safety pen needle penetrated through the shield and caused a needlestick injury to the nurse.This occurred during use.The following information was provided by the initial reporter: material no:305115 batch no: 7285614.It was reported that a nurse was stuck with a needle.Verbatim: nurse administered subcutaneous medication and re-capped the needle utilizing the scoop method.The nurse then proceeded to push on the needle cap to firmly secure it to the needle hub and did not realize that the needle had penetrated the cap, which resulted in a needle stick to the nurse.

Brand Name
BD AUTOSHIELD DUO SAFETY PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10564175
Report Number1911916-2020-00881
Device Sequence Number11657110
Product Code FMI
UDI-Device Identifier30382903051152
UDI-Public30382903051152
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number305115
Device Catalogue Number305115
Device Lot Number7285614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;